Rank revealing LU factorizations

Tsung Min Hwang*, Wen-Wei Lin, Eugene K. Yang

*Corresponding author for this work

Research output: Contribution to journalArticle

17 Scopus citations

Abstract

We consider permutations of any given squared matrix and the generalized LU(r) factorization of the permuted matrix that reveals the rank deficiency of the matrix. Chan has considered the case with nearly rank deficiency equal to one. This paper extends his results to the case with nearly rank deficiency greater than one. Two applications in constrained optimization are given. We are primarily interested in the existence of such factorizations. In addition to the theories, we also present an efficient two-pass rank revealing LU(r) algorithm.

Original languageEnglish
Pages (from-to)115-141
Number of pages27
JournalLinear Algebra and Its Applications
Volume175
Issue numberC
DOIs
StatePublished - 1 Jan 1992

Fingerprint Dive into the research topics of 'Rank revealing LU factorizations'. Together they form a unique fingerprint.

  • Cite this